Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 5, 2016George County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 5, 2016, 12:03 PM CDT for George County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 12:03 PM CDT (17:03 UTC)
Expired
Jul 5, 2016, 12:30 PM CDT
In force
27 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3139 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

854 
WWUS84 KMOB 051703
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1203 PM CDT TUE JUL 5 2016
 
MSZ079-051730-
GEORGE MS-
1203 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN GEORGE COUNTY UNTIL 1230 PM CDT...

AT 1202 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF WADE...OR 13 MILES SOUTH OF LUCEDALE...MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GEORGE
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3081 8875 3088 8850 3074 8847 3074 8875
TIME...MOT...LOC 1702Z 265DEG 17KT 3074 8865 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:41 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 5, 10:41 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1041 AM CDT TUE JUL 5 2016

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...A shortwave trough is slowly progressing eastward across
northern and central portions of MS and AL this morning, and
regional radar and satellite imagery indicates an associated
weakening complex of storms over northern MS, with other numerous
showers and storms developing farther eastward into central and
northern AL. Farther to the south, scattered showers and
thunderstorms are developing in the moist and unstable environment
across our forecast area on the southern fringe of the trough axis.
Short range models and the past several runs of the HRRR indicate
that convective coverage may become better organized across interior
portions of our forecast area late this morning into this afternoon,
and potentially propagate/develop southward toward the I-10 corridor
during the mid to late afternoon hours. We have increased POPs today,
especially over interior portions of the forecast area this
afternoon, where confidence of better coverage is higher.

Forecast soundings indicate that MLCAPE values will average between
2000-3000 J/KG this afternoon, while precipitable water values
range between 1.9 and 2.2 inches. The very moist and unstable
airmass, along with low to mid level lapse rates between 6-6.5 C/KM
could lend to a few strong to marginally severe storms around the
region. Our local checklists indicate at least a moderate potential
for wet microbursts with the stronger storms that develop this
afternoon, and will update the Hazardous Weather Outlook to add
mention. All other elements generally on track. /21

&&

.PREV DISCUSSION... /issued 655 AM CDT TUE JUL 5 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR conditions through 06.12z. Lower cigs and
visibilities mainly in and around scattered showers and thunderstorms
through the forecast period. Winds will continue from the southwest
at 3 to 5 knots early...increasing to 8 to 12 knots later this
morning continuing through early this evening then diminishing to 3
to 5 knots late this evening and overnight. 32/ee

PREV DISCUSSION... /issued 457 AM CDT TUE JUL 5 2016/

NEAR TERM /Now Through Tuesday night/...Mid level short wave
generally over the mid river valley this morning will shift east of
the forecast area by early wed morning. Further east and south a
persistent surface ridge continues to stretch from the western
atlantic to the western gulf including the lower ms river valley and
central gulf states through tonight. Latest model soundings continue
to show ample moisture in the boundary layer with pwats generally
climbing from 1.7 to around 2.0 inches later today and tonight as a
deep southwest flow continues across the region through tonight. With
this have increased rain chances slightly for most areas today and
this evening especially southward closer to the coast. Model
soundings do show a weak cap early today though erodes later in the
day mostly from increased mixing in the boundary later in the day.
Slightly better lapse rates mostly in the middle and upper levels of
boundary layer are also noted suggesting slightly better growth with
thunderstorms beginning later this morning near the coast then
shifting inland during the afternoon and evening hours. The main
concern with the stronger thunderstorms will be brief periods of very
heavy rain...frequent lightning and wind gusts possibly up to 45 mph.

As for temps will continue to see daytime and nighttime temps
slightly above average resulting in heat indices ranging from 102 to
107 degrees for most locations in the forecast area...beginning
later this morning continuing through late afternoon. Todays highs
will climb to the mid 90s over inland areas and the upper 80s to
lower 90s near the immediate coast. Lows tonight will fall to the
mid 70s inland and the upper 70s to near 80 along the immediate
coast. 32/ee

SHORT TERM /Wednesday Through Thursday night/...The forecast area
will remain under a deep layer ridge extending from the western
Atlantic across the southern states. Precipitable water values will
remain between 1.7-2 inches and when combined with daytime heating
and the seabreeze will lead to at least isolated afternoon and early
evening showers and thunderstorms. Hot conditions continue with
temps in the mid 90s inland to upper 80s and low 90s near the coast.
Heat index values will range between 102-107 in most areas each
afternoon. Very muggy conditions are expected each night with lows in
the mid 70s inland to around 80 along the coast. /13

LONG TERM /Friday Through Monday/...Typical summer pattern expected
through the extended range. Temps will remain hot during the day
with highs in the mid 90s inland to around 90 near the coast.
Meanwhile overnight conditions continue to remain very muggy. A
diurnal trend in rain chances can be expected with isolated to
scattered coverages during the day with rapidly decreasing coverage
after sunset. /13

MARINE...A broad surface ridge of high pressure will continue to
stretch from the western atlantic to the Texas coast through much of
the week...combined with a weak upper level disturbance moving
eastward across the central gulf states helping to maintain a
moderate southwest flow over the marine area through midweek then
diminishing slightly later in the week. Seas will generally range
from 2 to 3 feet through mid week subsiding to 1 to 2 feet later in
the week. 32/ee

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 5, 11:05 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE JUL 5 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061615-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1105 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM
HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND
LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS.

THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS
THE REGION THROUGH THE NEXT SEVERAL DAYS...WITH DAILY MAXIMUM HEAT
INDEX READINGS BETWEEN 100 AND 105 DEGREES...AND PERHAPS AS HIGH AS
AROUND 108 IN A FEW LOCATIONS.

A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-061615-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1105 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 12:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1203 PM CDT TUE JUL 5 2016

MSZ079-051730-
GEORGE MS-
1203 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN GEORGE COUNTY UNTIL 1230 PM CDT...

AT 1202 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF WADE...OR 13 MILES SOUTH OF LUCEDALE...MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GEORGE
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3081 8875 3088 8850 3074 8847 3074 8875
TIME...MOT...LOC 1702Z 265DEG 17KT 3074 8865

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:23 PM CDTSpecial Weather StatementMOBMonroe52 min
Jul 5, 12:37 PM CDTSpecial Weather StatementMOBEscambia38 min
Jul 5, 12:56 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington34 min
Jul 5, 1:15 PM CDTSpecial Weather StatementMOBCovington45 min
Jul 5, 1:33 PM CDTSpecial Weather StatementMOBWilcox42 min
Jul 5, 2:09 PM CDTSpecial Weather StatementMOBWilcox51 min
Jul 5, 2:44 PM CDTSpecial Weather StatementMOBClarke46 min
Jul 5, 4:20 PM CDTSpecial Weather StatementMOBOkaloosa25 min
Jul 5, 4:40 PM CDTSpecial Weather StatementMOBOkaloosa35 min
Jul 5, 1:55 PM CDTSpecial Weather StatementMOBWayne50 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.